Florida, 2005Lightning Strike in Florida, June 20, 2005
June 20, 2005 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 20, 8:30 AM EST, 4 hours earlier.
Area forecast discussion, Jun 20, 8:30 AM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT MON JUN 20 2005
.UPDATE...THIS IS ONE OF THOSE SITUATIONS THAT THE FLOODING HAS A
WAY OF CREEPING UP ON YOU. MUCH OF THE RAINFALL IS MODERATE WITH
SOME AREAS OF HEAVY. THESE ARE TRAINING AND WE CAN SEE SOME AREAS
THAT HAVE ALREADY RECEIVED UP TO 3 INCHES OF RAIN SINCE MIDNIGHT.
SO HAVE UPDATED ZONES TO INCREASE PROBABILITIES AND EXPAND THE FLOOD
WATCH TO INCLUDE ALL OF OUR AREA. THE GREATEST THREAT IS IN COLLIER
THIS MORNING AND BASICALLY OVER ALL OF THE AREA THIS AFTERNOON.
&&
.DISCUSSION...UPPER TROUGH REMAINS TO THE NW OF AREA THROUGH THE
WEEK. THE LOW LEVEL TROUGH THAT EXTENDS NE FROM THE YUCATAN OVER
S FLA SLOWLY MOVES N TODAY INTO TUE SPREADING DEEP MOISTURE OVER
ALL OF S FLA NEXT 36 TO 48 HOUR PERIOD. THIS COMBINES WITH STRONG
UPWARD ISENTROPIC LIFT AND GOOD SPEED DIVERGENCE ALOFT TO KEEP S FLA
UNDER A HIGH THREAT OF RAIN. HEAVIEST RAIN FELL IN MIAMI-DADE SUN
BUT THIS SHOULD EXPAND N. UPPER LEVEL WINDS PERSIST FROM THE SW AND
BEST POTENTIAL FOR HEAVY RAIN WILL BE THE E ZONES TODAY WHERE ANY
POTENTIAL FLOODING PROBLEMS A.K.A. FLOOD WATCH WILL CONTINUE AT
LEAST THROUGH 800 PM THIS EVENING. SYNOPTIC PATTERN SHOULD RETURN
TO A MORE NORMAL PATTERN BY THE WEEKEND AS THE UPPER TROUGH FILLS
AND RETROGRADES W AND THE ATLC RIDGE BEGINS TO NOSE INTO S FLA.
COOLER TODAY/TUE DUE TO CLOUD COVER WITH SOME GRADUAL WARMING TO
CLIMO BY MIDWEEK.
&&
.MARINE...SURFACE PRESSURE GRADIENT REMAINS WEAK OVER S FLA AND
WINDS WILL REMAIN FOR THE MOST PART 5 TO 10 KNOTS THROUGH FRI. SEAS
WILL RUN BETWEEN 1 TO 3 FEET. MAIN CONCERN WILL BE SHOWER/THUNDER
-STORM ACTIVITY AS SEAS WILL BE HIGHER NEAR NUMEROUS SHOWERS AND
THUNDERSTORMS OVER THE NEXT 36 HOURS. GFS INSISTS ON DEVELOPING A
SURFACE LOW ALONG TROUGH THAT EXTENDS FROM THE YUCATAN NE THROUGH
THE GULF AND ACROSS THE FLA PENINSULA. CAN BUY THE PERSISTENCE OF
INVERTED TROUGH BUT NOT A SURFACE LOW DEVELOPING AT THIS TIME. WINDS
S/SW SHIFTING TO EAST BUT GFS SPEEDS DISCOUNTED.
&&
.FIRE WEATHER...NO PROBLEMS/CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 85 74 86 75 / 80 50 70 50
FORT LAUDERDALE 86 75 87 76 / 80 50 70 40
MIAMI 85 75 86 75 / 80 50 70 40
NAPLES 86 74 87 75 / 60 50 60 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH 8 PM TODAY FOR PALM BEACH...BROWARD AND
MIAMI-DADE COUNTIES.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 20, 7:56 AM EST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
856 AM EDT MON JUN 20 2005
FLZ063-066>075-211300-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
856 AM EDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
...FLOOD WATCH FOR ALL OF SOUTH FLORIDA THROUGH 8 PM TONIGHT...
FLOODING: WIDESPREAD RAIN AND THUNDERSTORMS WILL OCCUR OVER MOST
OF SOUTH FLORIDA THROUGHOUT THE DAY. RAINFALL AMOUNTS OF 1 TO 2
INCHES WILL BE LIKELY WITH LOCALIZED AMOUNTS OF 3 TO 5 INCHES
POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE OVER SOUTH FLORIDA ON
TUESDAY ALLOWING FOR NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE
AREA. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE THE FREQUENT
LIGHTNING STRIKES AND THE GUSTY WINDS.
HEAVY RAINFALL CAN ALSO OCCUR WITH THE SHOWERS AND THUNDERSTORMS
LEADING TO THE POTENTIAL URBAN FLOODING PROBLEMS ACROSS SOUTH
FLORIDA FOR TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED DUE TO THE HEAVY RAINFALL POTENTIAL.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jun 20, 10:49 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1149 AM EDT MON JUN 20 2005
FLZ071>075-201645-
BROWARD METROPOLITAN-DADE METROPOLITAN-MAINLAND MONROE-WESTERN
BROWARD-WESTERN DADE-
1149 AM EDT MON JUN 20 2005
...STRONG THUNDERSTORMS MOVING INTO NORTHWESTERN MIAMI-DADE AND
SOUTHWESTERN BROWARD COUNTIES...
A CLUSTER OF STRONG THUNDERSTORMS OVER THE EVERGLADES WILL BE MOVING
NORTHEAST INTO THE WESTERN SUBURBAN AREAS FROM MIRAMAR AND PEMBROKE
PINES SOUTH TO KENDALL BY 1 PM.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.
Special weather statement, Jun 20, 11:35 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1235 PM EDT MON JUN 20 2005
FLZ071>074-201730-
BROWARD METROPOLITAN-DADE METROPOLITAN-WESTERN BROWARD-WESTERN DADE-
1235 PM EDT MON JUN 20 2005
...STRONG THUNDERSTORMS OVER NORTHWEST MIAMI-DADE AND SOUTHWEST
BROWARD COUNTIES...
A CLUSTER OF STRONG THUNDERSTORMS WILL BE MOVING ACROSS THE AREA
FROM PEMBROKE PINES AND MIRAMAR THROUGH MIAMI LAKES TO NEAR KENDALE
LAKES DURING THE NEXT HOUR. THESE THUNDERSTORMS WILL PRODUCE
FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH. SEEK SHELTER IN
A SAFE BUILDING UNTIL THESE STORMS PASS.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.
Lightning, Broward
- When
- June 20, 12:30 PM EST
- Where
- Broward County, Ft Lauderdale
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
A lightning strike on the roof of a house caused an attic fire and damaged electrical circuitry.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 20, 20052 injured · F2 · 36 events
- Flash Flooding and Hail in Montana, June 20 to 21, 2005$1.2 million · 2.75 in hail · 28 events
- Tornado and Hail in Iowa, June 20, 20051 injured · $221,000 · F0 · 51 events
- Flash Flooding and Hail in Minnesota, June 20, 2005$23,000 · 1.75 in hail · 83 events
- Tornadoes and Flash Flooding in North Dakota, June 20 to 22, 2005F1 · 29 events
- Damaging Wind in Iowa, June 20, 2005$50,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 20, 2005$20,000 · 1.75 in hail · 3 events
- Damaging Wind in Tennessee, June 20, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Iowa, June 20, 2005$20,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 20, 20051 injured · $8,000 · 1 in hail · 5 events
- Damaging Wind in Tennessee, June 20, 2005$15,000 · 65 kt wind · 1 event
- Hail in Nebraska, June 20, 2005$15,000 · 4.25 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454182.